MAUDE Adverse Event Report: BARD SDN. BHD. -8040607 BARDIA SILICONE 2-WAY, 30CC FOLEY CATHETER, 22 FR.; BARDIA CATHETER

BARD SDN. BHD. -8040607 BARDIA SILICONE 2-WAY, 30CC FOLEY CATHETER, 22 FR.; BARDIA CATHETER
Catalog Number 123622A
Health Effect - Clinical Code No Information (3190)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not received.
 
Event or Problem Description
It was reported that the catheter failed to infuse.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: " warnings: 1.Method for use (1)do not inflate the balloon in the urethra.The urethra may be injured.(2)do not pull the catheter hard.The bladder/urethra may be injured.2.Applicable patients.(1) patients with delirium who might pull out catheter.When patient tugs at catheter unconsciously, the bladder and urethra may be damaged.Contraindications: 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(4)do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients: (1) do not use in patients who are or have been allergic to natural rubber latex shape, configuration and principle: bardia® silicone-coated foley catheter is a balloon catheter.There are different type variations, for example, 2way and 3way products.Material- balloon catheter: natural rubber latex; silicone coating sizes of catheters- available in sizes 12 to 30 every 2fr.1.Balloon catheter.Intended use & effect- efficacy: this device is designed to be placed in the bladder for the purpose of urinary drainage and bladder irrigation.Directions for use: 1.Method of use- the device is intended for single use only and is not reusable.(1) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(2) lubricate the distal end of the catheter with water-soluble lubricant.(3) insert catheter into the urethral meatus and advance it until the balloon enters the b ladder and urine flows out through the catheter.Using a needle-less syringe, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(4) pull catheter to seat the balloon at the level of the bladder neck and secure placement.(5) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water to drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.2.Precautions for use (1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.(2) when deflating balloon, do not aspirate with a syringe.[the inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.] (3)when inserting catheter with a stylet, confirm that the stylet has reached the tip of the catheter, and make sure to keep the stylet in place inside the catheter during insertion.(4)no substance except sterile water should be used to inflate the balloon.(5)do not wipe catheter surface with organic solvents such as alcohol.(6)do not aspirate urine through drainage funnel wall.(7)since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.(8)when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.(9)when irrigating, open the cap of irrigation funnel and attach irrigation line or tube under aseptic technique.After use, close the cap.Precautions: 1.Precautions for use (exercise caution when using the device in the following patients) (1)exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions (1)when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.(2) when any part of the balloon and/or the catheter is missing, consider removing them using a cystoscope.(3)when it is difficult to remove catheter by deflating the balloon, take appropriate measures according to the section ¿troubleshooting¿.Troubleshooting: when it is difficult to remove catheter by deflating the balloon (expressed as ¿removal-difficult case¿ hereinafter), take appropriate measures according to the following procedures.The following two methods are available for removal-difficult cases.A.Non-rupture method (sterile water is withdrawn without bursting the balloon.) b.Balloon-rupture method.With balloon-rupture method, fragments of the ruptured balloon may remain in the bladder.Therefore, try non-rupture method first.A.Non-rupture method.1)attach luer tip syringe to the inflation valve.Inject an additional amount of sterile water into the inflation lumen and pump the plunger.2)if situation wouldn't be improved with 1), sever the inflation funnel of valve.3)if situation wouldn¿t be improved with 2), sever the catheter shaft while holding it with forceps so that the distal segment may not be drawn into the urethra.4)if situation wouldn't be improved with 3), insert a needle into the inflation lumen and pump the plunger.5)if situation wouldn't be improved with 4), insert a fine steel wire through the inflation lumen of catheter.B.Balloon-rupture method.1)inject 100-200ml/cc of saline solution warmed to body temperature into the bladder through the drainage lumen, and then inject a large amount of water or 10-15 ml/cc of mineral oil into the balloon through the inflation lumen with a needle to induce rupture.After rupture of the balloon, irrigate the bladder.2)if situation wouldn't be improved with 1), attempt following procedures.A)under the radioscopic observation, infuse a contrast medium into the bladder, and burst the balloon by suprapubic puncture of the bladder.B)in male patients, burst the balloon by puncture with a needle from the perineal (or suprapubic) region or through the rectum under ultrasonographic guidance.C)in female patients, burst the balloon by insertion of a needle along the urethra.Malfunction and adverse events: (1) malfunction.Catheter kinking, damage, rupture difficulty or failure to remove the device occlusion of catheter inner lumens encrustation accidental removal of the device due to leakage of sterile water or balloon rupture device damage due to inappropriate use (2) adverse events.Urinary-tract infection, hemorrhage, hematuria, allergy reaction to the device, calculus formation, edema, pain, discomfort, injury of bladder or urethral, urethritis, urinary incontinence, retained balloon fragments.Storage method and expiration date: 1.Storage- store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date indicated on the direct package and the outer box." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not received.
 
Event or Problem Description
It was reported that the catheter failed to infuse.

Brand Name
BARDIA SILICONE 2-WAY, 30CC FOLEY CATHETER, 22 FR.
Common Device Name
BARDIA CATHETER
Manufacturer (Section D)
BARD SDN. BHD. -8040607
kulim industrial estate
lot 57c
kulim, kedah 09000
MY  09000
MDR Report Key6556889
Report Number1018233-2017-02323
Device Sequence Number533375
Product Code EZC
UDI-Device Identifier00801741095221
UDI-Public(01)00801741095221
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number123622A
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1